Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 400, NWS Tulsa, OK

June 8, 2008Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2008, 8:33 PM CDT for Washington County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 8:33 PM CDT (01:33 UTC)
Expired
Jun 8, 2008, 9:00 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Washington County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 7:42 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2488 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 090133
SVRTSA
OKC147-090200-
/O.NEW.KTSA.SV.W.0400.080609T0133Z-080609T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 900 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 13 MILES NORTHWEST OF COPAN TO 19 MILES
  NORTHWEST OF BARTLESVILLE TO 32 MILES WEST OF BARTLESVILLE...MOVING
  EAST AT 39 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COPAN...
  DEWEY AND BARTLESVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3698 9580 3695 9580 3695 9581 3692 9582
      3677 9581 3665 9583 3667 9600 3683 9601
      3687 9600 3699 9600
TIME...MOT...LOC 0133Z 276DEG 34KT 3698 9609 3685 9625
          3676 9652

$$
1 follow-up statement
000 
WWUS54 KTSA 090154 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SUN JUN 8 2008

OKC147-090204-
/O.EXP.KTSA.SV.W.0400.000000T0000Z-080609T0200Z/
WASHINGTON OK-
854 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
900 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3698 9580 3695 9580 3695 9581 3692 9582
      3677 9581 3665 9583 3667 9600 3683 9601
      3687 9600 3699 9600
TIME...MOT...LOC 0154Z 276DEG 34KT 3696 9584 3683 9600
          3674 9627

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:21 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 8, 8:21 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN JUN 8 2008

.DISCUSSION...
THUNDERSTORM ARE APPROACHING AREA A LITTLE FASTER THAN EXPECTED.
UPDATED TO REFLECT THIS AND TO ADD AREAL COVERAGE WORDING SO
THOSE COUNTIES IN THE SEVERE THUNDERSTORM WATCH WOULD HAVE POPS
AND WEATHER REFLECTIVE OF THE RISK.  EXPECT THE EVENT TO SHIFT
FROM A SEVERE THREAT TO A FLASH FLOOD RISK OVERNIGH.  WILL LEAVE
THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING.

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 8 2008/

DISCUSSION...
THUNDERSTORMS STARTING TO DEVELOP ALONG COLD FRONT ACROSS NORTHWEST
OKLAHOMA THIS AFTERNOON. SURFACE WIND GUSTS HAVE REMAINED BELOW 40
MPH AND THEREFORE HAVE CANCELED THE WIND ADVISORY FOR THE
REMAINDER OF THIS AFTERNOON.

MAIN CONCERN REMAINS FLASH FLOODING POTENTIAL FOR LATE TONIGHT
INTO MONDAY. COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHEAST
OVERNIGHT...MOVING INTO PORTIONS OF NORTHEAST OKLAHOMA AND SHOULD
BE NEAR TULSA BY 12Z. ATMOSPHERE WILL REMAIN MODERATELY UNSTABLE
OVERNIGHT ALONG AND SOUTH OF BOUNDARY AND WITH INCREASING DEEP
LAYER SHEAR COULD HAVE A FEW SEVERE STORMS AFTER MIDNIGHT.

THUNDERSTORM COMPLEX WILL CONTINUE TO SLOWLY SHIFT SOUTH AND EAST
DURING THE DAY MONDAY...HOWEVER COULD SEE THUNDERSTORMS CONTINUE
TO TRAIN OVER THE SAME AREAS ACROSS PORTIONS OF NORTHEAST OKLAHOMA
WITH A SIGNIFICANT FLOODING THREAT. WIDESPREAD 2 TO 3 INCHES IS
EXPECTED WITH LOCALLY 5 INCHES POSSIBLE IN AREAS. LOOKING AT THE
LATEST 18Z NAM...THESE TOTALS MAY NEED TO BE INCREASED WHEN
PRECIPITATION FORECAST BECOMES MORE CERTAIN. PRECIPITATION
EXPECTED TO FINALLY SHIFT EAST OF THE AREA MONDAY EVENING WITH A
DRY FORECAST THROUGH MUCH OF THE WORK WEEK. AGAIN STAYED FAIRLY
CLOSE TO THE 12Z ECMWF DURING THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  73  60  86 /  70  90  20  10
FSM   74  82  63  86 /  10  90  60  10
MLC   74  78  63  86 /  20  90  50  10
BVO   65  75  55  85 /  90  90  20  10
FYV   71  76  57  82 /  20  90  60  10
BYV   71  76  57  82 /  20  90  60  10
MKO   73  74  60  85 /  30  90  40  10
MIO   67  74  56  84 /  70  90  30  10
F10   72  72  60  85 /  30  90  40  10
HHW   75  84  66  87 /  10  70  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ067.

AR...NONE.
&&

SHORT TERM...17
Hazardous weather outlook, Jun 8, 8:14 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN JUN 8 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
802 PM CDT SUN JUN 8 2008

...FLASH FLOOD WATCH LATE TONIGHT AND MONDAY FOR NORTHEAST
   OKLAHOMA...
...SEVERE THUNDERSTORM WATCH UNTIL 2 AM FOR PARTS OF NORTHEAST
   OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS EVENING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS EVENING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

DISCUSSION...
THUNDERSTORMS FORMED ALONG A SLOW MOVING COLD FRONT FROM NORTHEAST
KANSAS TO NORTHWEST OKLAHOMA LATE THIS AFTERNOON AND EARLY THIS
EVENING.  THESE THUNDERSTORMS WERE PROGRESSING EAST TOWARD NORTHEAST
OKLAHOMA.  THERE WILL BE A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS PRIMARILY ALONG AND TO THE NORTHWEST OF INTERSTATE
44 THIS EVENING AND DURING THE EARLY MORNING HOURS.  THE THUNDERSTORM
EVENT WILL GRADUALLY SHIFT FROM A SEVERE WEATHER RISK TO FLASH FLOODING
POTENTIAL AS THE NIGHT PROGRESSES.  HEAVY RAIN IS EXPECTED ACROSS
NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL
...HEAVY RAIN POTENTIAL.
TUESDAY...DENSE FOG POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING MONDAY MORNING WITH HEAVY RAIN
BEING THE MAIN RISK.  SEVERE THUNDERSTORMS WILL BE A POSSIBILITY
ACROSS AREAS SOUTHEAST OF INTERSTATE 44 DURING THE DAY MONDAY.
HEAVY RAIN AGAIN WILL BE A BIGGER RISK.  RAINFALL TOTALS FROM
TONIGHT INTO MONDAY WILL LIKELY BE 2 TO 3 INCHES ACROSS NORTHEAST
OKLAHOMA.  A FEW PLACES MAY SEE 5 INCHES OF RAIN. THE THUNDERSTORMS
WILL LIKELY SHIFT TO THE SOUTH AND EAST OF OUR AREA MONDAY EVENING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:47 PM CDTSevere Thunderstorm WarningTSAOsage73 min
Jun 8, 8:52 PM CDTSpecial Weather StatementTSANowata53 min
Jun 8, 8:58 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Jun 8, 9:19 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Jun 8, 9:34 PM CDTSpecial Weather StatementTSACraig, Nowata, Washington56 min
Jun 8, 9:56 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington64 min
Jun 8, 10:28 PM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers62 min
Jun 8, 10:56 PM CDTSpecial Weather StatementTSACherokee, Creek, Delaware, Mayes, Ottawa, Tulsa and 1 more64 min
Jun 8, 11:53 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Wagoner67 min
Jun 9, 12:01 AM CDTSpecial Weather StatementTSAOsage, Pawnee59 min
Jun 9, 12:09 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
Jun 9, 12:51 AM CDTSpecial Weather StatementTSAAdair, Muskogee, Sequoyah54 min
Jun 9, 1:41 AM CDTRiver Flood WarningTSAOttawa8 days
Jun 9, 2:43 AM CDTFlash Flood WarningTSAOsage, Pawnee12 hr
Jun 9, 2:48 AM CDTRiver Flood WarningTSAOsage30 hr
Jun 9, 2:58 AM CDTSpecial Weather StatementTSAOsage, Pawnee32 min
Jun 9, 3:30 AM CDTFlash Flood WarningTSAWashington12 hr
Jun 9, 3:36 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington39 min
Jun 9, 4:10 AM CDTSpecial Weather StatementTSARogers, Tulsa50 min
Jun 9, 4:18 AM CDTFlash Flood WarningTSARogers, Tulsa, Wagoner12 hr
Jun 9, 4:25 AM CDTFlash Flood WarningTSANowata12 hr
Jun 9, 4:35 AM CDTRiver Flood WarningTSAOsage, Pawnee4 hr
Jun 9, 4:59 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee46 min
Jun 9, 5:08 AM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers, Tulsa, Wagoner52 min
Jun 9, 5:18 AM CDTFlash Flood WarningTSACraig, Mayes12 hr
Jun 9, 5:38 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Wagoner52 min
Jun 9, 6:26 AM CDTSpecial Weather StatementTSAAdair, Haskell, Sequoyah49 min
Jun 9, 7:27 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg48 min
Jun 9, 8:15 AM CDTRiver Flood WarningTSAPawnee12 hr
Jun 9, 8:32 AM CDTRiver Flood WarningTSACreek21 hr
Jun 9, 8:37 AM CDTRiver Flood WarningTSAWashington24 hr
Jun 9, 8:37 AM CDTRiver Flood WarningTSAWashington71 hr
Jun 9, 8:37 AM CDTRiver Flood WarningTSARogers, Tulsa5 days
Jun 9, 8:45 AM CDTRiver Flood WarningTSAOsage, Tulsa53 hr
Jun 9, 8:45 AM CDTRiver Flood WarningTSATulsa65 hr
Jun 9, 8:49 AM CDTRiver Flood WarningTSANowata47 hr
Jun 9, 9:24 AM CDTRiver Flood WarningTSAOttawa17 hr
Jun 9, 9:27 AM CDTRiver Flood WarningTSAAdair11 hr
Jun 9, 9:27 AM CDTRiver Flood WarningTSACherokee11 hr
Jun 9, 2:22 PM CDTAreal Flood WarningTSACraig, Mayes, Nowata, Osage, Pawnee, Rogers and 3 more12 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.